Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Too many meds?!

Posted by Toby on August 7, 1998, at 11:35:58

In reply to Too many meds?!, posted by Mary Alice on August 1, 1998, at 6:22:39

I don't know how old your husband is or if he has any other medical problems that could contribute to his initial symptoms. There are many patients who take that exact combination of medication and some do fine and others have tremendous side effects. The amount and kind of side effects generally has to do with age (older patients don't process medications as well so they get more side effects), drug interactions and/or medical conditions that might make the kidneys or liver work less well. Since the only info I have is the combo of medications, let me tell you the POSSIBLE interactions: First, any of the medications could cause some or all of his symptoms or make them worse if he had them before he started taking medications. Tegretol causes Depakote blood levels to decrease. Depakote causes Tegretol blood levels to increase. Paxil causes Tegretol levels to increase. Paxil has no effect on Depakote blood levels. Paxil does not affect Klonopin levels but can increase other benzodiazepine levels. Depakote increases Klonopin levels. Tegretol decreases Klonopin levels by 25-50%. So you can see this is very complicated and this is probably why none of the doctors want to mess around with a medication someone else started: one change can drastically affect how the remaining medications work. Don't change anything yourself. Contact the neurologist and psychiatrist (the psychiatrist should be the one deciding on an antidepressant at this point, not the internist, since the case is so complicated. And the internist should not feel slighted, he should be grateful that an expert is available to your husband) and demand that they consult with each other (on the phone, in person, however they want to do it) and SOON. They need to cooperate to manage the medication side effects and to tell you how to manage the symptoms (whatever the cause) until the test results are available. In addition, once the medical stuff is cleared up, I recommend your husband see someone for EMDR (see the posting on this website) to treat his PTSD. Good luck.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Toby thread:227